strawberryblonde 08/02/18
Last reply 2 months ago
My first flush

So I just started Tecfidera today and for the first couple of hours everything was fine. I was thinking ‘great, no side effects, this is a good start’. Then after lunch, 2 hours after taking my Tec tablet I experienced my first flush! It was such a strange feeling and I was so glad I was at home. I just felt like i needed to cool down so i put on a tshirt and threw some cold water on my face. I actually felt a little sleepy so lay on bed and dozed for a while. An hour and a half later and it’s passed and I’m back to my regular pale, freckly face!
I just wondered if anyone had any tips for what they do when they get a flush? Is there anything I should or shouldn’t do?

Thanks in advance 😊

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


hmcampos
2 months ago

Hi @strawberryblonde.

I do pretty much the same as to avoid the remaining side effects…I start feeling hot I eat. I start feeling dry mouth I eat. I start feeling dippy nose I eat.

So…it helps but I eat a lot 🙂

All in all, what you felt is pretty normal 🙂
H


ferryms
2 months ago

Hey.. @strawberryblonde if today is just your 1st day you might find it settles after a few weeks . I have been on Tec for nearly 2 years and still get the occasional flush… follow the good advice ie take it with food, try and take it at a regular time each day (I find it’s the morning one which is the kicker). Other than that just learn to go with it , it is a bit annoying but u know what’s caused it and it’s just part of life on Tec. Hope this helps


strawberryblonde
2 months ago

@hmcampos and @ferryms thanks for the advice. It’s just something to get used to!!


adamski
2 months ago

Hi @strawberryblonde, been on Tec for 10 months now. As well as the food bits, I took an antihistamine tablet every morning for the first few months to help with the flushing. You got the flush a couple of hours after taking the Tec because it’s slow release 😊


hmcampos
2 months ago

I have learnt, by myself, that the flushing can come anytime.

It has happened to me after less than 30 min after taking Tec, it has also happened a few hours after and it has happened the following day waking up.

At least in my case no “rules” seem to apply. Happy that it is not frequent and it does not last long. Itchy though :p

H


potter
2 months ago

I have been taking Tec for five years now, I only had one flush at the beginning. When I first started taking two aspirins before you took the Tecfidera was recommended. Some people took antihistamines. Potter


strawberryblonde
2 months ago

I know it’s only the start of my treatment and it’s all new but I’ve had one flush every day and it seems to happen after/when I eat food. Oh, and it’s always after the first tablet, never the second. Bizarre!! @adamski I’ve been taking an antihistamine every morning too but still have itching 🤔 . I might have a chat with my ms nurse about the aspirin.
I bet I’ll have a flush now without food and it will tear my theory to shreds!! 😂


bernadette
2 months ago

been on Techfidera for 7 months and yes at first it felt strange, more like burning than flushing and my upper torso itched like crazy, only lasted about 15 mins, after a few weeks it resolved completely. Now get an occasional flush lasting about 5 mins and only when I haven’t eaten much.
Plus side – Have never had any of the gastro side effects
I’ve had to have lower dose for quite a while as the larger one made me feel like i had the flu, but i am rather thin and in my late 50s so that could be a factor.
Plus side – handy that its in tablet form, and also that NICE aren’t planning to stop it as a treatment option! counting my blessings
Hope you manage well on it


niccis
2 months ago

Half an aspirin reduces flushing

Post Comment

You must be logged in to reply to this topic.